Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 3, 2016, 6:46 AM EDT for 4 counties in North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 6:46 AM EDT (10:46 UTC)
- Expired
- May 3, 2016, 7:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craven County, NC, Jones County, NC, Onslow County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 40 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
417 WUUS52 KMHX 031046 SVRMHX NCC049-103-133-137-031115- /O.NEW.KMHX.SV.W.0015.160503T1046Z-160503T1115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 646 AM EDT TUE MAY 3 2016 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PAMLICO COUNTY IN EASTERN NORTH CAROLINA... NORTH CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA... CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA... EAST CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 715 AM EDT * AT 646 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYSVILLE... OR 13 MILES SOUTHWEST OF NEW BERN...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...FAIRFIELD HARBOUR... NEUSE FOREST...COASTAL CAROLINA REGIONAL AIRPORT...ARAPAHOE... BRIDGETON...MINNESOTT BEACH...POLLOCKSVILLE AND TRENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3508 7736 3524 7689 3498 7680 3491 7730 TIME...MOT...LOC 1046Z 253DEG 39KT 3499 7725 HAIL...<.75IN WIND...60MPH $$ DAG
1 follow-up statement
795
WWUS52 KMHX 031102
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 AM EDT TUE MAY 3 2016
NCC103-133-031112-
/O.CAN.KMHX.SV.W.0015.000000T0000Z-160503T1115Z/
ONSLOW NC-JONES NC-
702 AM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ONSLOW AND EAST
CENTRAL JONES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3494 7710 3518 7707 3524 7689 3498 7680
TIME...MOT...LOC 1102Z 253DEG 40KT 3505 7702
$$
NCC049-137-031115-
/O.CON.KMHX.SV.W.0015.000000T0000Z-160503T1115Z/
PAMLICO NC-CRAVEN NC-
702 AM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR SOUTHWESTERN PAMLICO AND CENTRAL CRAVEN COUNTIES...
AT 702 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JAMES CITY...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...FAIRFIELD HARBOUR...NEUSE FOREST...COASTAL
CAROLINA REGIONAL AIRPORT...ARAPAHOE...BRIDGETON AND MINNESOTT BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3494 7710 3518 7707 3524 7689 3498 7680
TIME...MOT...LOC 1102Z 253DEG 40KT 3505 7702
HAIL...<.75IN
WIND...60MPH
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:37 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 3, 4:37 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 437 AM EDT TUE MAY 3 2016 .SYNOPSIS... A COLD FRONT WILL GRADUALLY DROP SOUTHEAST INTO THE AREA LATE TONIGHT THEN SLOWLY SLIDE OFFSHORE WEDNESDAY. LOW PRESSURE WILL DEVELOP ON THE FRONT WEDNESDAY AND REMAIN OVER THE SOUTHEAST COAST THROUGH FRIDAY. THE LOW WILL FINALLY MOVE NORTHEAST AWAY FROM THE REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH OF THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 4 AM TUE...A FAIRLY ACTIVE PATTERN CONTINUES THROUGH TODAY AND TONIGHT. H20 VAPOR IMAGERY DEPICTS RICH GULF MOISTURE STREAMING NORTHWARD IN THE EASTERN STATES EARLY THIS MORNING. SHORT WAVE ENERGY IN CONJUNCTION WITH ACTIVE NOCTURNAL LLJ BEGINNING TO SET OFF THUNDERSTORMS ACROSS NORTHEASTERN SC. MOST HIGH RES CAMS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS MOVING INTO EASTERN NC FROM THE WEST THROUGH THE MORNING HOURS...AND HAVE THUS INDICATED 60-80 POPS THROUGH THE NOON HOUR TO ACCOUNT FOR THIS ACTIVITY. A BREAK MAY ENSUE THIS AFTERNOON IN WAKE OF MORNING CONVECTION. A TRICKY FORECAST TO SAY THE LEAST IN PLACEMENT AND COVERAGE OF POTENTIAL CONVECTIVE REDEVELOPMENT. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE ONCE AGAIN AS TD'S WILL REMAIN WELL INTO THE UPPER 60S MOST AREAS WITH HIGHS INTO THE LOWER 80S...POSSIBLY EVEN HIGHER SHOULD THERE BE MORE BREAKS IN THE CLOUDS THAN EXPECTED. 500 MB FLOW INCREASES AS JET ENERGY IMPINGES ON THE CAROLINAS... AND THIS WILL RESULT IN INCREASING BULK SHEAR UP TO 50 KT BY LATE AFTERNOON AND ESPECIALLY EVENING. SPC HAS PLACED MOST OF E NC SAVE FOR THE COASTAL AREAS IN SLIGHT RISK FOR TODAY. HAVE OPTED TO GO NO HIGHER THAN SCT TS TODAY...AS THE THINKING IS THAT WIDESPREAD CONVECTION WILL HOLD OFF UNTIL THIS EVENING. MANY OF THE NSSL/NCAR CAM MEMBERS HAVE CONVECTIVE INITIATION WELL WEST OF E NC THIS AFTERNOON...THOUGH CANNOT RULE OUT A SCT/ISO THUNDERSTORM DEVELOPING PRIOR TO EVENING. && .SHORT TERM /TONIGHT/... AS OF 4 AM TUE...CURRENT THINKING IS THAT BEST CHANCES AND COVERAGE OF POTENTIAL SEVERE THUNDERSTORMS WILL BE THIS EVENING... AS ANY CONVECTION WEST OF THE FA MOVES INTO E NC WITH INCREASING SHEAR AFTER 22Z. ATMS WILL REMAIN UNSTABLE THROUGH THE EVENING AIDED BY CONTINUED LOW LEVEL WAA AND SLOWLY FALLING HTS ALOFT. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH A SLIM TORNADO THREAT MAY DEVELOP AS WELL DUE TO A SLIGHT BACKING OF SFC WINDS THIS EVENING...ACTING TO INCREASE 0-3KM HELICITY AFTER 00Z. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 415 AM TUESDAY...AN ACTIVE WEATHER PATTERN EXPECTED THROUGH MOST OF THE EXTENDED PERIOD. WEDNESDAY...A STRONG MID-LEVEL SHORTWAVE WILL ROTATE AROUND THE BASE OF A DEEP UPPER TROUGH OHIO RIVER VALLEY WEDNESDAY WHILE CHANNELED VORTICITY/SHORTWAVE SHIFTS EAST THROUGH THE REGION. POPS WILL BE LOWER BUT SCATTERED SHOWERS AND AN ISOLATED STRONG THUNDERSTORM ARE POSSIBLE, ESPECIALLY DURING THE AFTERNOON HOURS WHEN PEAK HEATING OCCURS COINCIDENT WITH MODEST INSTABILITY AND SHEAR. MAX TEMPS WILL RANGE IN THE LOW/MID 70S, WARMEST ACROSS SOUTHWESTERN PORTIONS OF EASTERN NC. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...00Z OPERATIONAL GUIDANCE IN DECENT AGREEMENT FOR THE LATTER HALF OF THE WEEK INTO THE WEEKEND. UPPER LOW CLOSES OFF OVER THE OHIO VALLEY AND DRIVES SOUTH ACROSS THE CAROLINAS THURSDAY INTO THURSDAY NIGHT AND BEGINS TO LIFT TO THE NE ON FRIDAY. STEEP LAPSE RATES WILL LEAD TO INSTABILITY SHOWERS ACROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY. INTRODUCED SLIGHT CHANCE THUNDER FOR THURSDAY WHEN FORECAST SOUNDINGS INDICATE STEEP LOW/MID LEVEL LAPSE RATES, MODEST INSTABILITY AND SHEAR, WITH WEAKLY BACKED SURFACE WINDS. CONVECTIVE TEMPS THURSDAY ARE ONLY IN THE LOW 70S AND SHOULD BE SURPASSED BY LATE MORNING. IF CLEARING OF CLOUDS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING DOES NOT OCCUR, THEN TEMPS WILL BE OVERDONE AND CONVECTION WILL REMAIN CAPPED. LOW PRESSURE BEGINS TO BECOME VERTICALLY STACKED BY LATE THURSDAY NIGHT AS IT LIFTS NORTHEAST OFF THE DELMARVA PENINSULA. FRIDAY THROUGH MONDAY...TROFFING CONTINUES OVER THE AREA FRIDAY NIGHT BUT THAT WILL PUSH OFF THE COAST ON SATURDAY. KEPT CHANCE POPS ACROSS THE AREA INTO FRIDAY THEN LOWERING TO SLIGHT CHANCE FRIDAY NIGHT INTO SATURDAY MAINLY ACROSS THE NE COAST. TEMPS WILL BE A BIT BELOW NORMAL FOR THE PERIOD, PARTICULARLY FRIDAY, WHICH WILL FEATURE HIGH TEMPS IN THE MID/UPPER 60S MOST OF THE REGION. THE ATMOSPHERE DRIES OUT SATURDAY NIGHT AND SUNDAY AS THE TROUGH AXIS FINALLY MOVES OFFSHORE AND TEMPS WILL SLOWLY RETURN TO NORMAL SUNDAY. A BACKDOOR FRONT WILL APPROACH THE AREA SUNDAY NIGHT WITH GUIDANCE SUGGESTING THE FRONT WILL BISECT THE REGION FROM WEST TO EAST BY MONDAY MORNING. MAINTAINED POPS BELOW SLIGHT CHANCE AS MOISTURE REMAINS LIMITED. MAX TEMPS BUILD INTO THE LOW TO MID 80S FOR INLAND SECTIONS SUNDAY AND MONDAY WITH OVERNIGHT LOWS REMAINING MILD, 60S AREA WIDE. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 3 AM TUESDAY...MAINLY VFR THROUGH THE TAF PERIOD THOUGH MAY SEE TEMPO REDUCTIONS TO MVFR OR POSSIBLY LOWER DUE TO SHOWERS AND THUNDERSTORMS MOVING IN THIS MORNING. THERE LOOKS TO BE A BREAK IN THE PRECIP THIS AFTERNOON BEFORE MORE POTENTIAL THUNDERSTORMS DEVELOP AND MOVE INTO THE AREA FROM THE WEST BY SUNSET. THERE COULD BE A REDUCTION IN CIGS OR VSBYS TO IFR LATE THIS EVENING BUT WILL NOT GO LOWER THAN MVFR DUE TO LACK OF CONFIDENCE IN IFR THIS FAR OUT IN TIME. WINDS WILL BE LIGHT S TO SW THROUGH THE PERIOD. LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 425 AM TUESDAY...AN ACTIVE PATTERN THROUGH LATE WEEK WILL LEAD TO PERIODS OF SUB-VFR FLYING CONDITIONS. CONDITIONS IMPROVE WEDNESDAY THOUGH SOME STRONG THUNDERSTORMS WILL STILL BE POSSIBLE. BY THURSDAY INTO FRIDAY, WE TRANSITION INTO A MORE SHOWERY PATTERN WITH LESS CONVECTION AS AN UPPER LOW DROPS SOUTH FROM THE OHIO VALLEY ACROSS THE CAROLINAS. GENERALLY VFR CONDITIONS WITH BRIEF PERIODS OF MVFR ARE POSSIBLE THURSDAY AND FRIDAY. AS IS TYPICAL THIS TIME OF YEAR, ANY AREAS THAT RECEIVE PRECIPITATION MAY SEE ENHANCED STRATUS AND FOG IN THE EARLY MORNING HOURS. BY SATURDAY AS THE UPPER TROUGH TRANSITIONS OFF THE COAST, CONDITIONS WILL IMPROVE WITH MOSTLY VFR CONDITIONS. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 4 AM TUESDAY...SOUTHWEST WINDS 10-20 OBSERVED ACROSS THE MARINE AREA EARLY THIS MORN WITH SEAS 3-4 FEET. THESE WINDS EXPECTED TO CONTINUE THROUGH TODAY WITH LOCALLY HIGHER WINDS AND SEAS REACHING SCA CRITERIA FOR THE CENTRAL WATERS, WITH FREQUENT WIND GUSTS ABOVE 25 KT AND SEAS TO 6 FEET HERE. BY LATE TONIGHT A COLD FRONT WILL DROP SOUTHWARD INTO THE NORTHERN WATERS AND ALBEMARLE SOUND WITH WINDS SWITCHING TO NORTHERLY. LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 435 AM TUESDAY...A FRONT WILL SHIFT ACROSS THE CENTRAL AND NORTHERN WATERS WEDNESDAY, SHIFTING WINDS NORTHERLY 10-15 KT WITH SEAS 2-4 FT THROUGH THURSDAY. A SURFACE LOW WILL DEVELOP WEST OF THE WATERS THURSDAY AFTERNOON AND WILL SHIFT EAST-NORTHEAST THROUGH THE EASTERN NC WATERS THROUGH FRIDAY MORNING, ALLOWING WINDS TO BECOME NORTHWEST AT 10-20 KT FRIDAY INTO SATURDAY, YIELDING SEAS 3-5 FT OFFSHORE WITH 2-4 FT NEAR SHORE. WINDS DIMINISH TO 5-15 KT AND BECOME MORE WESTERLY SATURDAY NIGHT WITH SEAS MOSTLY 2-4 FT. LOCAL SWAN/NWPS AND WAVEWATCH IN GOOD AGREEMENT THROUGH THE MEDIUM RANGE, THEN WAVEWATCH APPEARED REASONABLE WITH FORECAST WINDS FOR THE EXTENDED RANGE. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ152-154. && SYNOPSIS...TL NEAR TERM...TL SHORT TERM...TL LONG TERM...DAG AVIATION...DAG/TL MARINE...DAG/TL
Hazardous weather outlook, May 3, 5:09 AM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 509 AM EDT TUE MAY 3 2016 NCZ095-103-104-040915- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 509 AM EDT TUE MAY 3 2016 ...MODERATE RIP CURRENT RISK IN EFFECT FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-040915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 509 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 5:27 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 AM EDT TUE MAY 3 2016
NCZ044-079-090>092-098-031015-
ONSLOW-JONES-GREENE-PITT-DUPLIN-LENOIR-
527 AM EDT TUE MAY 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN...LENOIR...
NORTHWESTERN ONSLOW...NORTHWESTERN JONES...GREENE AND WESTERN PITT
COUNTIES...
AT 525 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF FARMVILLE TO 9 MILES
NORTHWEST OF HARRELLS. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...FARMVILLE...WALLACE...WARSAW...LA GRANGE...MOUNT
OLIVE...GRIFTON...ROSE HILL...SNOW HILL...BEULAVILLE...KENANSVILLE...
HARRELLS...KINSTON REGIONAL JETPORT...FAISON...MAGNOLIA...GREENEVERS...
PINK HILL...CALYPSO AND FOUNTAIN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
TRAINING STORMS WILL LEAD TO TORRENTIAL RAINFALL...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3490 7815 3507 7816 3518 7812 3519 7802
3515 7789 3518 7784 3538 7780 3543 7783
3557 7782 3580 7747 3583 7738 3516 7749
3472 7782 3471 7798 3473 7802 3471 7813
3474 7820
TIME...MOT...LOC 0925Z 225DEG 46KT 3558 7775 3480 7834
DAGLocal storm report, May 3, 6:19 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 AM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG CHINQUAPIN 34.82N 77.80W
05/03/2016 DUPLIN NC 911 CALL CENTER
TREE DOWN ON DEEP RUN ROAD
&&
EVENT NUMBER MHX1600189
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:27 AM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 48 min |
| May 3, 6:15 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Onslow | 30 min |
| May 3, 7:01 AM EDT | Special Marine Warning | MHX | 59 min | |
| May 3, 7:36 AM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 39 min |
| May 3, 7:40 AM EDT | Special Weather Statement | MHX | Dare, Hyde, Tyrrell | 35 min |
| May 3, 7:49 AM EDT | Special Marine Warning | MHX | 56 min | |
| May 3, 8:38 AM EDT | Special Marine Warning | MHX | 67 min | |
| May 3, 7:27 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.